MAUDE Adverse Event Report: BOLTON MEDICAL, INC RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-34-154-30U
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Device Endoleak (4074)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Clinical Endoleak (4843)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2025-00155 and device 2 is being reported under mdr-2247858-2025-00156.Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"unable to advance the inner sheath / unable to deploy / endoleak (type unknown): the day before the procedure, the physician informed the sales representative that a semi-emergency tevar would be performed.After devices specified by the physician were prepared, a preoperative meeting was held on the day of the procedure, and the procedure was performed.To treat type b dissection, relay pro stent-grafts were to be placed to close half of the left subclavian artery (lsa) as the entry was located slightly distal to the lsa.The right femoral artery was punctured.After a distance of 150 mm from the lsa was measured, a relay pro stent-graft (28-n4-24-099-24u) was first implanted, and the stent-graft concerned (28-n4-32-164-28u) was then inserted.The physician rotated the handle to advance the inner sheath with the controller in the "1" position, but the physician noticed that the inner sheath did not advance even after the handle was rotated for a while and felt that something was wrong with the device.The physician was concerned about the device concerned and unpacked another relay pro stent-graft (28-n4-34-154-30u) as a replacement in the field of operation.When the physician attempted to advance the device concerned one last time, the inner sheath advanced.The inner sheath was advanced to the position to deploy the stent-graft.The controller was then turned to the "2" position and the handle was rotated to deploy the stent-graft, but the stent-graft did not deploy at all.The physician thought it would be dangerous and removed the delivery system with the inner sheath exposed from the outer sheath.The delivery system was removed without any problem from the access route.Although resistance was felt at the puncture site, the delivery system was removed from the patient.The stent-graft (28-n4-34-154-30u) as a replacement was then inserted and deployed in the position that covered half of the lsa.Final angiography showed a slight endoleak, but the patient was followed up.Hemostasis was achieved without any problem, and the procedure was completed.Operation type: tevar blood loss: unknown.No image available due to hospital policy no pre-case plan available due to hospital policy no additional information available due to hospital policy.(tc#(b)(4) patient outcome: "no health damage to the patient.".
 
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2025-00155 and device 2 is being reported under mdr-2247858-2025-00156.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system - device 1 (28-n4-32-164-28u) with final assembly lot# 2502050262 and relay pro nbs (n4) thoracic stent-graft system - device 2 (28-n4-34-154-30u) with final assembly lot# 2502210213, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show device 1 received the required sterilization dose on march 13, 2025 and device 2 received the required sterilization dose on march 01, 2025.There were no nonconformances or reworks in relation to devices 1 or 2.A review of the device history records showed no issues were found during the manufacture of the device.The device was returned to terumo aortic sunrise for investigation under (b)(4).As indicated in the narrative, due to hospital policy, imaging and pre-case plan were not available for review.An initial inspection of the returned device was performed.There was no damage or kinking observed along the introducer sheath.The device was successfully deployed, however after deployment, it was found that the tip could not be fully reseated.It was determined that the cause of this was that the pushrod was able to move freely, even when the controller was in positions 1 and 2, indicating an issue with the main or rear lock body.A follow-up inspection of the device was performed.A proof test of the devices' locking springs was performed while in position 1 and in position 2.It was found that, while in position 1, the pushrod slipped before the force gauge exceeded the required minimum 50.0 lbs.While in position 2, the pushrod was corrcetly held in place when the forge gauge exceeded 25.0 lbs.Suspecting an issue with the main lock body, the device was taken apart.While in position 4, it was found that the mark on the main lock body was past the midpoint between the two lines on the gear, indicating the locking spring was more open than expected.Additionally, when in position 1, it was found that the mark on the main lock body was positioned past the "reference" line on the gear when they should line up with one another.This indicated that the locking spring in position 1 was slightly open when it should be relaxed closed over the pushrod.The proof test during the device evaluation confirmed "slippage" in position 1 during the procedure potentially could have occurred.When "slippage" occurs during advancement, it can result in the full length of the stent graft not fully exiting the introducer.Therefore, potentially causing several distal stents to still be constrained within the introducer.Although it could not be confirmed, it's a possibility this could have occurred during the procedure as the narrative states the following, "the physician rotated the handle to advance the inner sheath with the controller in the "1" position, but the physician noticed that the inner sheath did not advance even after the handle was rotated for a while and felt that something was wrong with the device".Lastly, the rear lock body was evaluated and it was found that the rear lock body was slightly off, whereby in position 4, the mark on the rear lock body was set just past the middle point between the two lines on the gear.The proof test during the evaluation confirmed that the rear lock body was most likely not an issue during the procedure.The physician stated, "the controller was then turned to the "2" position and the handle was rotated to deploy the stent-graft, but the stent-graft did not deploy at all".In this case, difficulties in deploying the stent graft could have been caused by the distal stents still being captured in the main introducer.Per ifu 2844-8324 rev g, "always use fluoroscopy to visually confirm that the stent graft's distal marker bands can be seen approximately 2 cm outside of the outer sheath.This ensures the inner sheath has completely exited from the outer sheath.Retraction of the inner sheath prior to fully exiting the outer sheath could lead to incomplete deployment of the stent graft".The procedures that pertain to the issue on the device in this complaint include manufacturing instruction mi-0194 rev.F [introducer sheath/delivery sheath/lockbody assembly (m4/n4/d1/k1)] and mi-0196 rev.F [coupling assembly (m4, n4, d1, k1)].For work step 100 in the n4 delivery system assembly dhr (dhr-2833-0419-xx), operators use mi-0194 rev.F to position the gears of the main lock body.Sections 7.26 and 7.28 show the correct position of the reference marks on the drive gear of the main lock body locking spring in the closed position (delivery system controller in position 1) and open position (delivery system controller in position 4), respectively.Section 7.49 shows the correct position of the reference marks on the drive gear of the rear lock body in the open position.For work step 170 in the n4 delivery system assembly dhr (dhr-2833-0419-xx), operators use mi-0196 rev.F to confirm the force requirement that the lock body is supposed to withstand.Section 7.1.8 instructs to "place the gear switch in position 1" and states that "if the force gauge fails to reach a minimum of 50 lbs., the delivery system does not meet the specification." this device reached 50.4 lbs for this step.Section 7.1.9 instructs to "place the gear switch into position 2" and states that "if the force gauge fails to reach a minimum of 25 lbs, the delivery does not meet the specification." this device reached 25.1 pounds for this step.The reference marks are used as an aid during manufacturing to ensure proper assembly of the main and rear lock body.In addition to the non-alignment of these marks , it's possible the increased resistance while the device was in the patient's anatomy was enough to cause the slippage experienced.This would explain why the device could be successfully deployed during the inspection.An awareness training was provided on 09/17/2025 to operators trained to mi-0194 rev.F and mi-0196 rev.F.The training records will be attached to the complaint file.In conclusion, review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failures of difficulty advancing the secondary sheath out of the primary sheath and difficulty deploying with the mechanical advantage was the improper assembly of the main and rear lock body assembly.
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2025-00155 and device 2 is being reported under mdr-2247858-2025-00156.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system - device 1 (28-n4-32-164-28u) with final assembly lot# 2502050262 and relay pro nbs (n4) thoracic stent-graft system - device 2 (28-n4-34-154-30u) with final assembly lot# 2502210213, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show device 1 received the required sterilization dose on (b)(6) 2025 and device 2 received the required sterilization dose on (b)(6) 2025.There were no nonconformances or reworks in relation to devices 1 or 2.A review of the device history records showed no issues were found during the manufacture of the device.The device was returned to terumo aortic sunrise for investigation under rga #(b)(4).As indicated in the narrative, due to hospital policy, imaging and pre-case plan were not available for review.An initial inspection of the returned device was performed.There was no damage or kinking observed along the introducer sheath.The device was successfully deployed, however after deployment, it was found that the tip could not be fully reseated.It was determined that the cause of this was that the pushrod was able to move freely, even when the controller was in positions 1 and 2, indicating an issue with the main or rear lock body.A follow-up inspection of the device was performed.A proof test of the devices' locking springs was performed while in position 1 and in position 2.It was found that, while in position 1, the pushrod slipped before the force gauge exceeded the required minimum 50.0 lbs.While in position 2, the pushrod was corrcetly held in place when the forge gauge exceeded 25.0 lbs.Suspecting an issue with the main lock body, the device was taken apart.While in position 4, it was found that the mark on the main lock body was past the midpoint between the two lines on the gear, indicating the locking spring was more open than expected.Additionally, when in position 1, it was found that the mark on the main lock body was positioned past the "reference" line on the gear when they should line up with one another.This indicated that the locking spring in position 1 was slightly open when it should be relaxed closed over the pushrod.The proof test during the device evaluation confirmed "slippage" in position 1 during the procedure potentially could have occurred.When "slippage" occurs during advancement, it can result in the full length of the stent graft not fully exiting the introducer.Therefore, potentially causing several distal stents to still be constrained within the introducer.Although it could not be confirmed, it's a possibility this could have occurred during the procedure as the narrative states the following, "the physician rotated the handle to advance the inner sheath with the controller in the "1" position, but the physician noticed that the inner sheath did not advance even after the handle was rotated for a while and felt that something was wrong with the device".Lastly, the rear lock body was evaluated and it was found that the rear lock body was slightly off, whereby in position 4, the mark on the rear lock body was set just past the middle point between the two lines on the gear.The proof test during the evaluation confirmed that the rear lock body was most likely not an issue during the procedure.The physician stated, "the controller was then turned to the "2" position and the handle was rotated to deploy the stent-graft, but the stent-graft did not deploy at all".In this case, difficulties in deploying the stent graft could have been caused by the distal stents still being captured in the main introducer.Per ifu 2844-8324 rev g, "always use fluoroscopy to visually confirm that the stent graft's distal marker bands can be seen approximately 2 cm outside of the outer sheath.This ensures the inner sheath has completely exited from the outer sheath.Retraction of the inner sheath prior to fully exiting the outer sheath could lead to incomplete deployment of the stent graft".The procedures that pertain to the issue on the device in this complaint include manufacturing instruction mi-0194 rev.F [introducer sheath/delivery sheath/lockbody assembly (m4/n4/d1/k1)] and mi-0196 rev.F [coupling assembly (m4, n4, d1, k1)].For work step 100 in the n4 delivery system assembly dhr (dhr-2833-0419-xx), operators use mi-0194 rev.F to position the gears of the main lock body.Sections 7.26 and 7.28 show the correct position of the reference marks on the drive gear of the main lock body locking spring in the closed position (delivery system controller in position 1) and open position (delivery system controller in position 4), respectively.Section 7.49 shows the correct position of the reference marks on the drive gear of the rear lock body in the open position.For work step 170 in the n4 delivery system assembly dhr (dhr-2833-0419-xx), operators use mi-0196 rev.F to confirm the force requirement that the lock body is supposed to withstand.Section 7.1.8 instructs to "place the gear switch in position 1" and states that "if the force gauge fails to reach a minimum of 50 lbs., the delivery system does not meet the specification." this device reached 50.4 lbs for this step.Section 7.1.9 instructs to "place the gear switch into position 2" and states that "if the force gauge fails to reach a minimum of 25 lbs, the delivery does not meet the specification." this device reached 25.1 pounds for this step.The reference marks are used as an aid during manufacturing to ensure proper assembly of the main and rear lock body.In addition to the non-alignment of these marks , it's possible the increased resistance while the device was in the patient's anatomy was enough to cause the slippage experienced.This would explain why the device could be successfully deployed during the inspection.An awareness training was provided on 09/17/2025 to operators trained to mi-0194 rev.F and mi-0196 rev.F.The training records will be attached to the complaint file.In conclusuion, review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failures of difficulty advancing the secondary sheath out of the primary sheath and difficulty deploying with the mechanical advantage was the improper assembly of the main and rear lock body assembly.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22301448
Report Number2247858-2025-00156
Device Sequence Number8738399
Product Code MIH
UDI-Device Identifier00843576150966
UDI-Public00843576150966
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number28-N4-34-154-30U
Device Lot Number2502210213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer10/06/2025
10/06/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date03/17/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale